Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 15, NWS Pocatello, ID

April 13, 2014

NWS Pocatello, ID issued this wind advisory at Apr 13, 2014, 10:06 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 10:06 AM MDT (16:06 UTC)
Expired
Apr 13, 2014, 1:49 PM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WWUS75 KPIH 131606
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1006 AM MDT SUN APR 13 2014


IDZ020-132100-
/O.NEW.KPIH.WI.Y.0015.140413T1606Z-140413T2100Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1006 AM MDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

* TIMING...STRONG WINDS CONTINUING THROUGH 3 PM MDT.

* WINDS...STRONG NORTH WINDS OF 30 TO 40 MPH.

* LOCATIONS INCLUDE...INL...MUD LAKE...IDAHO FALLS.

* IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT FOR
  HIGH PROFILE VEHICLES. BLOWING DUST MAY ALSO CREATE AREAS WITH
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ032-132100-
/O.NEW.KPIH.WI.Y.0015.140413T1606Z-140413T2100Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...MACKAY
1006 AM MDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

* TIMING...STRONG WINDS CONTINUING THROUGH 3 PM MDT.

* WINDS...STRONG NORTH CANYON WINDS OF 30 TO 45 MPH.

* LOCATIONS INCLUDE...ARCO AND HOWE.

* IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT FOR
  HIGH PROFILE VEHICLES. BLOWING DUST MAY ALSO CREATE AREAS WITH
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ022-132100-
/O.NEW.KPIH.WI.Y.0015.140413T1606Z-140413T2100Z/
SOUTH CENTRAL HIGHLANDS-
1006 AM MDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

* TIMING...STRONG WINDS CONTINUING THROUGH 3 PM MDT.

* WINDS...STRONG NORTH CANYON WINDS OF 30 TO 45 MPH.

* LOCATIONS INCLUDE...INTERSTATE 84 CORRIDOR FROM SUBLETT TO THE
  UTAH STATE LINE.

* IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT FOR
  HIGH PROFILE VEHICLES. BLOWING DUST MAY ALSO CREATE AREAS WITH
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
158 
WWUS75 KPIH 131949
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
149 PM MDT SUN APR 13 2014


IDZ020-022-032-132100-
/O.CAN.KPIH.WI.Y.0015.000000T0000Z-140413T2100Z/
UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...ARCO...
MACKAY
149 PM MDT SUN APR 13 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

NORTH WINDS HAVE FALLEN BELOW ADVISORY LEVELS THIS AFTERNOON AND
THUS THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY NORTH WINDS OF 20
TO 30 MPH WILL PERSIST THROUGH 8 PM THIS EVENING BEFORE DECREASING
TO LESS THAN 15 MPH OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:04 AM MDT, 7 hours 2 minutes earlier.

Area forecast discussion, Apr 13, 3:04 AM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
304 AM MDT SUN APR 13 2014

.SHORT TERM...LOW PRESSURE TROUGH MOVING SOUTHEAST THROUGH THE FORECAST AREA THIS
MORNING. LIGHT SNOW SHOWERS REPORTED NEAR DRIGGS...AND LIGHT SHOWERS
OF RAIN IN THE SNAKE PLAIN ALL THE WAY TO RICHFIELD AND BURLEY. BY
LATE MORNING THIS ENTIRE BAND OF SHOWERS WILL BE MOVING THROUGH THE
SOUTH CENTRAL AND CARIBOU HIGHLAND AREA...AND BY SUNSET ONLY
ISOLATED SHOWERS WILL LINGER NEAR BEAR LAKE AREA. COLDER NORTH WINDS
WILL LIMIT HIGHS TODAY TO THE 40S AND LOWER 50S. SKIES CLEAR
OVERNIGHT AND NORTHERLY WINDS WILL BRING EVEN COLDER AIR IN FOR
MONDAY MORNING. HAVE LOWERED MONDAY MORNING TEMPERATURES IN THE
UPPER AND LOWER SNAKE PLAIN...INCLUDING THE EASTERN HIGHLANDS
ANOTHER 3 TO 5 DEGREES OVER PREVIOUS FORECAST. LOWER TO MIDDLE 20S
SHOULD BE THE RULE IN THE SNAKE PLAIN. EXPECT ISLAND PARK WILL BE IN
THE LOWER TEENS...POSSIBLY A LITTLE LOWER. WOULD LIKE TO SEE MORNING
UPPER AIR SOUNDINGS BEFORE PUSHING TEMPERATURES MUCH LOWER. HIGH
PRESSURE RIDGE MOVES IN MONDAY PROVIDING FOR A GENERALLY SUNNY DAY
WITH TEMPERATURES REBOUNDING 5 TO 7 DEGREES. BY TUESDAY
AFTERNOON...ANOTHER WEAK DISTURBANCE WILL BRING ISOLATED SHOWERS
ACROSS THE AREA. A FAIRLY STRONG WEST TO EAST SURFACE PRESSURE
GRADIENT SHOULD RESULT IN WINDS TUESDAY AFTERNOON ABOUT 25 TO 35
MPH IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. A WIND
ADVISORY MAY BE ISSUED. SHOWERS INCREASE TO SCATTERED ON
WEDNESDAY WITH NORTHWESTERLY FLOW BECOMING MORE PRONOUNCED AND
AFTERNOON HIGHS AGAIN DROPPING ABOUT 10 DEGREES ON WEDNESDAY. RS

.LONG TERM...WEDNESDAY EVENING THROUGH SUNDAY. MODELS IN MORE
AGREEMENT WITH THE LATEST RUNS THIS MORNING.  BOTH THE GFS AND ECMWF
ARE DEPICTING LINGERING SHOWERS IN THE MOUNTAINS ON WEDNESDAY
EVENING AS A SHORTWAVE MOVES EAST.  EXPECTING A RIDGE TO BUILD IN ON
THURSDAY TO WARM THINGS UP. AS FRIDAY WEARS ON...BOTH MODELS SHOWING
A TROUGH MOVING ACROSS THE PANHANDLE AND THE GFS KEEPS MOST OF THE
MOISTURE TO OUR NORTH WHILE THE ECMWF IS A BIT MORE WET. WEAK
RIDGING LOOKS TO DOMINATE THE WEEKEND. TEMPERATURES LOOK TO REMAIN
NEAR OR ABOVE NORMAL THROUGH THE PERIOD. EP

&&

.AVIATION...EXPECT MVFR CONDITIONS THIS MORNING AT KIDA AND
KPIH...BUT OTHERWISE VFR CONDITIONS ANTICIPATED LATER TODAY. SHOWERS
ARE BEGINNING TO TAPER OFF THIS MORNING BUT CONDITIONS EXPECTED
CLEAR OUT AS TODAY WEARS ON...ESPECIALLY AFTER 13/18Z. VALLEY SITES
WILL SEE ANOTHER BREEZY AFTERNOON WITH WINDS CALMING DOWN NEAR
SUNSET. EP

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 13, 5:07 AM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
507 AM MDT SUN APR 13 2014

IDZ017>025-031-032-141200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
507 AM MDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LOW PRESSURE
DISTURBANCE IN NORTHERLY WINDS ALOFT WILL BRING A FEW SHOWERS OF
MIXED RAIN AND SNOW TO THE SOUTHERN AND EASTERN HIGHLANDS TODAY.
LITTLE ACCUMULATION OF SNOW IS EXPECTED IN THE MOUNTAINS. AFTERNOON
HIGHS WILL BE 10 TO 15 DEGREES COOLER THAN YESTERDAY. BREEZY NORTH
WINDS OF 15 TO 25 MPH ARE EXPECTED IN THE SNAKE PLAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK
HIGH PRESSURE RIDGE WILL BRING GENERALLY SUNNY SKIES TO SOUTHEAST
IDAHO MONDAY. THE NEXT DISTURBANCE ARRIVES TUESDAY AFTERNOON AND
WEDNESDAY WITH A CHANCE OF MOUNTAIN SNOW SHOWERS AND VALLEY RAIN
SHOWERS. TUESDAY AFTERNOON SOUTHWEST WINDS IN THE SNAKE PLAIN
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS IN THE 40S. THERE WILL BE
A SLIGHT CHANCE OF MOUNTAIN SHOWERS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.